Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Aug 31, 2021, 7:49 AM CDT for Brown County, Nemaha County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 7:49 AM CDT (12:49 UTC)
- Expired
- Aug 31, 2021, 8:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.00 in
- Wind
- 55
Counties Brown County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
472
WWUS83 KTOP 311249
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
749 AM CDT Tue Aug 31 2021
KSZ011-012-311315-
Brown-Nemaha-
749 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of Nemaha and Brown
Counties through 815 AM CDT...
At 749 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sabetha, moving southeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hiawatha, Sabetha, Seneca, Horton, Centralia, Everest, Fairview,
Robinson, Morrill, Bern, Corning, Goff, Reserve, Powhattan, Oneida,
Hamlin, Willis, Baileyville, Kickapoo Reservation and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3966 9534 3966 9624 4000 9624 4000 9534
TIME...MOT...LOC 1249Z 335DEG 49KT 3992 9582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
JonesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 31, 5:50 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 31, 5:50 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Topeka KS 550 AM CDT Tue Aug 31 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 231 AM CDT Tue Aug 31 2021 ....On and off thunderstorms chance along with the arrival of cooler air by Friday... As of 0730Z Tuesday morning, a complex of thunderstorms extended from southern IA through south-central SD. These storms are residing in a high, low-level theta-e environment, which extends southward into northeast KS. Mesoanalysis reveals a MUCIN minimum from north- central NE through northeast KS and eastward into northern MO. Radar trends reveal the convection across eastern NE and southern IA continuing to progress southward. With the environment across northern MO and northeast KS remaining favorable for MCS maintenance, confidence is high for storms to move into far northeast KS between 10-12Z. The northern extent of the thunderstorm complex across southern SD continues to organize with an impressive RIJ crossing the NE border currently. Confidence is also medium/high that this segment will persist through the night as a 35-40 kt LLJ aids in MCS maintenance. Extrapolating this segment with the current movement and speed, suggests it would cross the KS/NE border between 12-14Z. While widespread severe weather appears unlikely, additional mesoanalysis depicts up to 1200 J/kg of DCAPE across all of northeast KS with 20-30 kts of effective shear. All-in-all, damaging winds and heavy rainfall will be the primary concerns with storms this morning. As the LLJ veers through the late morning hours, convection should gradually dissipate and/or shift east of the forecast area. High temperatures will be highly dependent on the extent of outflow boundaries and cloud cover. Short-term forecast soundings mix the vast majority of cloud cover out by early afternoon, allowing temperatures to reach the mid to upper 80s across eastern KS with low to mid 90s across central and north- central KS. Transitioning into tonight and Wednesday, additional thunderstorm chances arrive after 06Z Wednesday. A LLJ convergence zone is progged to align from western IA through eastern KS/western MO. This convergence zone combined with a weak mid-level perturbation advancing through the mid-MS valley region tonight could aid in thunderstorm development. Otherwise, a mid-level, shortwave ridge axis will quickly advance across the forecast area ahead of strong trough coming ashore across the Pacific Northwest. An attendant surface trough will deepen across the High Plains through midweek. A lead, shortwave trough is progged to propagate through the central and northern Plains Thursday into Friday morning, shunting the aforementioned surface trough through the forecast area. In addition, a line of thunderstorms may accompany the frontal passage. Sufficient shear and instability is likely to be in-place for the potential of severe storms. The surface front may remain in the vicinity through the weekend, yielding additional storm chances through Sunday. Otherwise, temperatures are forecast to remain in the 80s Friday into next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 546 AM CDT Tue Aug 31 2021 The main concern through the period will be thunderstorms this morning, likely impacting all terminals. Ongoing TSRA northeast of Topeka should remain mostly east of the terminal. Main focus is on cluster of storms moving southeast from NE. Estimated arrival times bring that cluster into the Topeka sites between 14-15Z and in the MHK vicinity around 14Z. A brief reduction of VSBY is possible along with northerly wind gusts up to 30 kt, especially at the Topeka sites. Storms should clear the area by midday with VFR prevailing thereafter. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Baerg AVIATION...Baerg
Hazardous weather outlook, Aug 31, 3:04 AM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 304 AM CDT Tue Aug 31 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-010815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 304 AM CDT Tue Aug 31 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight Thunderstorms are possible, especially across far northeast Kansas through the morning hours. Gusty winds and heavy rainfall will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Aug 31, 5:32 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Topeka KS
532 AM CDT Tue Aug 31 2021
KSZ012-311045-
Brown-
532 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of Brown County through
545 AM CDT...
At 532 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hiawatha, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hiawatha, Horton, Everest, Robinson, Reserve, Hamlin and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3965 9534 3965 9559 3993 9566 4000 9555
4000 9534
TIME...MOT...LOC 1032Z 318DEG 22KT 3988 9552
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Aug 31, 7:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
749 AM CDT Tue Aug 31 2021
KSZ011-012-311315-
Brown-Nemaha-
749 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of Nemaha and Brown
Counties through 815 AM CDT...
At 749 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sabetha, moving southeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hiawatha, Sabetha, Seneca, Horton, Centralia, Everest, Fairview,
Robinson, Morrill, Bern, Corning, Goff, Reserve, Powhattan, Oneida,
Hamlin, Willis, Baileyville, Kickapoo Reservation and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3966 9534 3966 9624 4000 9624 4000 9534
TIME...MOT...LOC 1249Z 335DEG 49KT 3992 9582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JonesThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:32 AM CDT | Special Weather Statement | TOP | Brown | 13 min |
| Aug 31, 7:30 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 25 min |
| Aug 31, 7:57 AM CDT | Special Weather Statement | TOP | Marshall, Washington | 33 min |
| Aug 31, 8:10 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 26 min |
| Aug 31, 8:35 AM CDT | Special Weather Statement | TOP | Jackson, Jefferson | 25 min |
| Aug 31, 8:55 AM CDT | Special Weather Statement | TOP | Jefferson, Shawnee | 35 min |
| Aug 31, 9:24 AM CDT | Special Weather Statement | TOP | Geary, Wabaunsee | 36 min |
| Aug 31, 9:26 AM CDT | Special Weather Statement | TOP | Douglas, Franklin, Osage | 34 min |
| Aug 31, 9:53 AM CDT | Special Weather Statement | TOP | Franklin, Osage | 37 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.